Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Diagnosed of GERD, IBS. Expelling black, red substance with spit. Is the symptom related to diagnosis?

i have been seeing some black stuff when i spit. Usually i see red stuff in my spit (i think it is blood but im not sure) its been some years now since its been happening. but it has become better. I consulted doctors several times but they just dismissed me and said they do not know why it happens. I have been diagnosed with GERD and IBS within the past 2 years. Could the black/red stuff be due to this? please help :)
Asked On : Wed, 29 Aug 2012
Answers:  1 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Geriatrics Specialist 's  Response
Thanks for asking.
Based on your query, my opinion is as follows.
1. Red stuff could be blood, while black stuff could be acid dissolved hemoglobin. If it is secondary to vomiting.
2. Due to gastritis or gastroesophageal reflux disease, internal bleeding could be leading to present cause.
3. Get an upper GI endoscopy for evaluation of any bleeding points. If not CT angiogram will be helpful to look for any active bleeding. IBS usually causes diarrhea. No upper GI symptoms usually.
4. If its spitting, look into pollution surrounding you like asbestos or smoking. This could be secondary to bleeding inside respiratory tract. Get a chest X-ray and CT of lung for evaluation of any tumors.
Hope it helps.
Any further queries, happy to help again.
Answered: Tue, 28 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor